even though i am on treatment for a under activ... - Thyroid UK

Thyroid UK
101,665 members116,539 posts

even though i am on treatment for a under active thyroid, can it become over active?

i have started sweating a lot.and have gone through the menopause.everyone in the household is cold apart from me.

15 Replies
oldestnewest

apparently yes this happened to me last year.I was informed I was dangerously over active as opposed to my "normal" under active. I was put on carbimazole and then onto PTU due to side effects which continued with the PTU . I went from 85 kilos to 120 kilos and from a 34 inch waist to a 48 inch waist. within 3 months i was on both PTU and levothyroxine and was totally fed up with the side effects and told my endo to stop all the drugs. My next blood test showed me to be under active again and am now back on 150 mg of levothyroxine

2 likes
Reply

Yes, this was one of the reasons I first started looking at this web site..how to deal with a personal broken thermostat. I have been sweating before and after menopause but not due to hot flushes. I have reduced medication and things are a little better. I get worse in winter because I find it difficult to pass from the cold into the heat without breaking out into a sweat. The downside has been that reducing medication I have had to diet harder to keep my weight at an 'acceptable ' level. But generally I haven't felt too bad

Reply

you should not reduce unless doctor tells you so ..you are messing your body up more by doing so ...you need a blood test to give levels..................

Reply

...sorry wall - am afraid I do not agree. Doctors going by just the blood test result does not bring optimal health. Listening to how we feel is also important......

3 likes
Reply

I have frequent blood tests. I live in a country where you can test without the doctor 's request. I am well within range and my english Doc (Doc P) has always encouraged me to listen to what my body is telling me despite the test results.

Reply

Same here. Going from outside to inside exactly the same. I had to sit in separate room from my husband in the winter ad he was cold.and I got too hot and.sweaty if heating was turned up. Also felt too.hot.in bed.even witj just a 4.5tog duvet in the winter. I have recently found out that I had been going hyper over last.18months. Probably due to Nortriptyline being.added to my meds to try.to treat burning skin.sensations

Reply

I agree with you, they listen, but do not always act accordingly...

I know my from exsperiance at 78 I do know of for years of having too take matters into my own hands on several occations....I found out I had underactive thyroid and diabeties 2....so I know how important well being is ...............too feel good is worth a million dollars ..I wish I could feel that !.the odd day I do I never understand why all days cannot be the same.........Good Luck to you all ...

Reply

Hi This is possible for 2 ways. You could possibly have Graves? Has this been considered? More likely it is the Meds. You need to have a retest of tSH, T4 and Free T3, on line if NHS difficult. If you have any rise or alterations in meds it is important to have retests, 6 weeks late, r even if you feel wrong.. This is more likely a problem if your FT3 goes too high, over range, but it can happen with any of the meds. Be sure to have a print out with all blood tests with ranges ( differ), ask the receptionist at GP`s.

Best wishes,

Jackie

1 like
Reply

with these hot sweats i suffer with palpitations, i also have fluttering feelings in my chest,which i used to have when i was going through the menopause, was wondering if these symptoms could have something to do with changes in my thyroid.

Reply

Hi If your blood tests are fine, ie T4 and FT3 clearly in range. Also not too low. Be sure you have all the other hormonal autoimmune tests, especially diabetes.Also from your description, you need to be sure it is not Atrial Fibrillation, which is exactly how you describe it.There is a connection with thyroid disease and an early onset of A.F, is common but important to have treated. . The only medically approved way of finding if it is A.F is to take your H.R ( pulse) manually , 43 times a day to include when feeling like this.Chart for a week, if it swings, especially at the time. Take the readings to the gP and ask for a 24 hour or better 7 day home monitor. It does tiny E.C.G`s a normal E.C.G will not show this as it is intermittent If you have A.F it is important to be under a rythymn cardio ( large hospital ) and an Endo for the thyroid.

Best wishes,

Jackie .

Reply

I have never suffered from being cold and since starting Levo in August I have become much, much hotter. In my case I doubt if I'm hyper as I have no other signs-apparently being sensitive to changes in temperature is a symptom of being hypo. Just something to bear in mind :-)

1 like
Reply

Hi infomaniac. Im having sweats too when i exert myself, however i had this in low dose levo also and it wasnt until my levo was raised that they stopped. Im on ndt now and its the only hyper symptom i have. Im still tired etc. do you have a link about tbhis as im convinced its a hypo/ adrenal thing (adrenals are low too) thanks! x

1 like
Reply

drmyhill.co.uk/wiki/Hypothy... healthboards.com/boards/thy...

My GP actually told me about it and for once he appears to be right!

Reply

I suffered terribly with sweating last summer/winter whilst on T4 and then T4/T3. I slowly reduced the T4 to zero and now take just the T3. I do believe I was not converting the T4 and it was stacking up in the blood and causing these sweats indicating some sort of toxicity I felt. Now fine....done with the support of a doctor btw.....but it only confirmed what I was feeling too......

Reply

Hi Marz - I was similar awful sweats until I had a total thyroidectomy and my surgeon put me on T3 I have been on it for 9 months and as you say I feel fine, better than the 20 years on Levothyroxine being upped and downed then 'you are suffering depression' which I am not. Did not like having my throat cut but have to say my quality of life has improved 100%

Reply

You may also like...